Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 24, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 7, 2012, 1:21 PM MDT for 10 counties in Idaho. It took effect at Aug 8, 2012, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 1:21 PM MDT (19:21 UTC)
- In effect from
- Aug 8, 2012, 12:00 PM MDT
- Expired
- Aug 8, 2012, 8:53 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Lemhi County, ID, Madison County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 136 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:33 PM MDT | EXCESSIVE HEAT 104 | 5 N Rexburg, ID | THIS AFTERNOONS HIGH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4092 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS85 KPIH 071921 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 121 PM MDT TUE AUG 7 2012 ...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR WEDNESDAY IN FIRE WEATHER ZONES 411...475...476 AND 477... IDZ475>477-081000- /O.UPG.KPIH.FW.A.0010.120808T1800Z-120809T0300Z/ /O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 121 PM MDT TUE AUG 7 2012 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING: NOON THURSDAY THROUGH MIDNIGHT. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH. * PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. * IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-081000- /O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 121 PM MDT TUE AUG 7 2012 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 411... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF. THE HIGHEST THREAT IS EXPECTED FROM AROUND ISLAND PARK WESTWARD. * TIMING: NOON THURSDAY THROUGH MIDNIGHT. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH. * PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. * IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
492 WWUS85 KPIH 071959 CCA RFWPIH URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT TUE AUG 7 2012 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FROM NOON WEDNESDAY TO MIDNIGHT FOR FIRE WEATHER ZONES 411...475...476 AND 477... IDZ475>477-081045- /O.UPG.KPIH.FW.A.0010.120808T1800Z-120809T0300Z/ /O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 156 PM MDT TUE AUG 7 2012 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING: NOON THURSDAY THROUGH MIDNIGHT. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH. * PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. * IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-081045- /O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 156 PM MDT TUE AUG 7 2012 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 411... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF. THE HIGHEST THREAT IS EXPECTED FROM AROUND ISLAND PARK WESTWARD. * TIMING: NOON THURSDAY THROUGH MIDNIGHT. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH. * PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. * IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
934 WWUS85 KPIH 080912 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 312 AM MDT WED AUG 8 2012 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FROM NOON TODAY TO MIDNIGHT TONIGHT FOR FIRE WEATHER ZONES 411... 475...476 AND 477... IDZ411-475>477-082115- /O.CON.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 312 AM MDT WED AUG 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 411...475...476 AND 477... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF. THE HIGHEST THREAT IS EXPECTED WEST OF ISLAND PARK. CENTRAL IDAHO FIRE ZONES 475...476 AND 477. * TIMING: NOON TODAY THROUGH MIDNIGHT TONIGHT. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS. * OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH. * PRECIPITATION: MOST STORMS WILL PRODUCE LIGHT PRECIPITATION AMOUNTS. * IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
627 WWUS85 KPIH 081901 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 101 PM MDT WED AUG 8 2012 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FROM NOON TODAY TO MIDNIGHT TONIGHT FOR FIRE WEATHER ZONES 409... 411...412...475...476 AND 477... IDZ409-412-090600- /O.EXA.KPIH.FW.W.0024.000000T0000Z-120809T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 101 PM MDT WED AUG 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: THROUGH MIDNIGHT TONIGHT. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS. * OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH. * PRECIPITATION: MOST STORMS WILL PRODUCE LIGHT PRECIPITATION AMOUNTS. * IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-475>477-090600- /O.CON.KPIH.FW.W.0024.000000T0000Z-120809T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 101 PM MDT WED AUG 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411... 475...476 AND 477... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING: THROUGH MIDNIGHT TONIGHT. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS. * OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH. * PRECIPITATION: MOST STORMS WILL PRODUCE LIGHT PRECIPITATION AMOUNTS. * IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
362 WWUS85 KPIH 090253 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 853 PM MDT WED AUG 8 2012 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409...411...412...475...476 AND 477... IDZ409-411-412-475>477-090400- /O.CAN.KPIH.FW.W.0024.000000T0000Z-120809T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 853 PM MDT WED AUG 8 2012 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409...411...412...475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. WHAT THUNDERSTORM ACTIVITY THAT HAS BEEN AROUND EASTERN IDAHO TODAY CONTINUES TO DIMINISH THIS EVENING. EXPECT MAINLY SHOWERS OVERNIGHT WITH A THUNDERSTORM OR TWO NOT OUT OF THE QUESTION. NUMEROUS OUTFLOW BOUNDARIES EXIST ACROSS EASTERN IDAHO AND WILL CONTINUE TO PRODUCE ERRATIC WINDS FOR THE NEXT LITTLE WHILE. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 1:18 PM MDT, 3 minutes earlier.
Area forecast discussion, Aug 7, 1:18 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 118 PM MDT TUE AUG 7 2012 .SHORT TERM...SW FLOW ALOFT OVER THE PAC NW IS BEGINNING TO PUSH SOME MID LEVEL MOISTURE INTO NORTHERN AND WESTERN ID THIS AFTERNOON. ISOLD TSTMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL MTNS LATER THIS AFTERNOON AND EVENING. AS THE UPPER RIDGE AXIS SHIFTS TO THE EAST ON WED...MORE MOISTURE WILL FLOW INTO ID AS THE FLOW TAPS INTO MONSOON MOISTURE FIELD OVER THE SWRN US. TSTMS WILL BECOME MORE WIDESPREAD WED AFTERNOON AND EVENING...MAINLY OVER THE WESTERN HALF OF THE FCST AREA. TEMPS WILL PEAK AROUND 100 ON WED IN PARTS OF THE SNAKE RIVER PLAIN. .LONG TERM...THE UPPER RIDGE CONTINUES TO DOMINATE THE WEST THRU THE WEEKEND. WARM TEMPS ALONG WITH MAINLY MTN TSTMS WILL CONTINUE. THE GFS SHOWS THE RIDGE BEING SUPPRESSES SOMEWHAT AS ZONAL FLOW BEGINS TO DOMINATE THE PAC NW EARLY NEXT WEEK. HEDGES && .AVIATION...MONSOON MOISTURE WILL CONTINUE TO INCREASE OVER THE AREA IN THE NEXT 24 HOURS. ISOLATED STORMS ARE POSSIBLE IN THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS THROUGH EVENING. CHANCES INCREASE TOMORROW OVER WESTERN HALF OF THE AREA...AFFECTING WESTERN AIRPORTS ESPECIALLY KSUN. WE HAVE VCTS IN THE TAF FOR THEM BEING AROUND 15Z/9AM. WE ARE ALSO KEEPING SMOKE IN THE TAF DUE TO FIRES CLOSER TO STANLEY. EXPECT SMOKE TO BE A PROBLEM AT TIMES ACROSS ALL OF EASTERN IDAHO AS FIRES FLARE UP LOCALLY AND SMOKE DRIFTS IN FROM ELSEWHERE. ALTHOUGH STORMS WILL BE AROUND KBYI...IT SHOULD BE ISOLATED ENOUGH AND THE REASON WE KEPT VCTS OUT OF THE TAF. KIDA AND KPIH COULD SEE A STORM ON OR NEAR THE AIRPORT BUT THE CHANCE IS VERY LOW. KEYES && .FIRE WEATHER...MONSOON MOISTURE WILL BE ON THE INCREASE IN THE NEXT 24 HOURS AND REMAIN THROUGH FRIDAY. SHOWERS AND STORMS WILL INCREASE TOMORROW ESPECIALLY OVER WESTERN FIRE ZONES. COVERAGE WILL BE ISOLATED EXCEPT IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS WHERE WIDELY SCATTERED TO SCATTERED STORMS ARE FORECAST. A RED FLAG WARNING IS IN EFFECT FOR ZONES 411/475/476/477 FOR TOMORROW AFTERNOON AND EVENING. THE THREAT OF STORMS WILL WANE BUT ISOLATED ACTIVITY IS POSSIBLE ESPECIALLY ACROSS THE NORTHERN AND CENTRAL MOUNTAINS. CHANCES RAMP UP AGAIN ON THURSDAY ACROSS THE MOUNTAINS ESPECIALLY. WE ARE LOOKING AT LIKELY RED FLAG CONDITIONS ACROSS PORTIONS OF ZONES 411/413/475/476 DURING THE AFTERNOON AND EVENING HOURS. DUE TO EXISTING HEADLINES...WE WILL NOT ISSUE FOR THIS AFTERNOON A WATCH BUT UNLESS SOMETHING CHANGES EXPECT HEADLINES FOR THESE AREAS IN THE FUTURE. A SIMILAR SCENARIO IS EXPECTED FOR THURSDAY NIGHT AND FRIDAY. THE ONLY QUESTION IS THE CENTRAL MOUNTAINS WHERE MOISTURE IS UNCERTAIN. HOWEVER...RED FLAG CONDITIONS ARE QUITE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN AND EASTERN MOUNTAINS OTHERWISE. STORMS WILL BE MORE DRY THAT WET...WITH DOWNBURST WINDS OVER 40 MPH POSSIBLE. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT IDZ411-475>477. &&
Hazardous weather outlook, Aug 7, 4:28 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 428 AM MDT TUE AUG 7 2012 IDZ017>025-031-032-081030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 428 AM MDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED THUNDERSTORMS IN THE CENTRAL MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY IN THE CENTRAL MOUNTAINS AND A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 475...476 AND 477. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:44 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 46 min |
| Aug 6, 7:30 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Jefferson | 60 min |
| Aug 6, 9:27 PM MDT | Special Weather Statement | PIH | Teton | 48 min |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.